Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 133, NWS Shreveport, LA

June 21, 2001Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2001, 8:16 PM CDT for Ouachita Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 8:16 PM CDT (01:16 UTC)
Expired
Jun 21, 2001, 9:00 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:40 PM CDTThunderstorm Wind 70 MCalhoun, LATrees and power lines toppled.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 220118
SVRSHV

LAC073-220200-
/NEW.KSHV.SV.W.0198.220116-220200/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 900 PM CDT

* AT 816 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A LINE OF THUNDERSTORMS MOVING SOUTHEAST AT 25 MPH 
ACROSS THE PARISH. THESE STORMS WILL REACH MONROE BY AROUND 830 PM.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS. DO NOT REMAIN 
OUTSIDE.

TRUCKS AND OTHER HIGH PROFILE VEHICLES...PARTICULARLY ALONG 
INTERSTATE 20...ARE SUSCEPTIBLE TO STRONG WIND...AND MAY BE BLOWN 
OFF OF THE ROAD.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 900 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 21, 2:50 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT THU JUN 21 2001

SEVERAL OUTFLOW BOUNDARIES TODAY AS EVIDENT IN VISIBLE SATELLITE...
WHICH HAVE FIRED UP A LINE OF SHOWER AND THUNDERSTORM ACTIVITY
ACROSS NW SECTIONS OF CWFA. SEA BREEZE TRIGGERING SCATTERED ACTIVITY
ACROSS SOUTH. SHOULD BE AN INTERESTING MIX WHEN TWO AREAS MEET. AS
PER ETA...WILL GO WITH THIS SYSTEM MOVING ON OUT OF THE SE SECTIONS
BY MIDDAY FRI WITH SUNNY SKIES NW TO DECREASING CLOUDS SE. THIS
FRONT SHOULD BRING A WELCOME COOL DOWN FOR FRIDAY NIGHT...BUT ALAS
TEMPERATURES WILL SLOWLY REBOUND BY THE END OF THE WEEKEND. NEXT
SHOT OF RAIN WILL COME BACK INTO PLAY BY TUE AND ON INTO WED AND
THU...AS WE WILL GET THE RETURN OF A SOUTHERLY FETCH...SUMMERTIME
AFTERNOON ACTIVITY TYPE OF ROUTINE TO COME BACK INTO PLAY. WILL
STILL NUDGE DOWN TXK HIGH TEMPERATURES FROM MOS DUE TO CONTAMINATION
OF DATA...OTHERWISE WILL NOT STRAY TOO FAR.

PRELIMS...

SHV 065/086 062/087 066 5000
MLU 069/085 063/087 065 6200
TXK 063/084 061/086 063 3000
TYR 064/084 062/089 066 4000
LFK 068/087 061/090 065 5100

20

.SHV...NONE.

In the hours before

Local storm report, Jun 21, 3:05 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0205 PM    2 S BETHEL                OK   .75 INCH HAIL
06/21/01   MCCURTAIN                      REPORTED ALONG HWY 259
                                          BY GENERAL PUBLIC.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:05 PM CDTSevere Thunderstorm WarningSHVUnion40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.